What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 12, 11:45 AM CST, 55 minutes earlier.
Area forecast discussion, Jul 12, 11:45 AM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1245 PM CDT Mon Jul 12 2021
.AVIATION [18Z TAF Issuance]...
Scattered showers and storms continue to develop as a slow-moving
frontal boundary drifts southward during the day today. A few
storms may become strong, producing gusty winds and/or small hail.
While cigs/visibilities should generally remain within VFR
thresholds during the TAF period, temporarily category reductions
may result from any thunderstorms that impact terminals. In
general, thunderstorm activity is expected to be most frequent
between 18-20Z at CLL/UTS and 21-23Z across the Houston metro.
Activity should dissipate with the loss of daytime heating, with
less precipitation coverage closer to the coast. Overnight,
forecast soundings show the potential for MVFR cigs across the
northern terminals, but otherwise conditions should remain VFR.
Isolated showers/storms are possible once again tomorrow
afternoon.
Cady
&&
.PREV DISCUSSION /Issued 445 AM CDT Mon Jul 12 2021/...
SHORT TERM [Today through Tuesday Night]...
A near stationary boundary has been located just north of Houston
County all night producing showers and thunderstorms. This boundary
will slowly push southward through the morning getting down to the
College Station-Huntsville-Lake Livingston line by sunrise. Gusty
winds, lightning, and locally heavy rainfall will be possible, but
nothing enough to cause any major issues. The line of precipitation
will be losing its rigor as it pushes further southwards, but some
showers should make its way into Harris County by mid-morning. Like
yesterday, the line will continue to weaken and wash in the
afternoon. However, isolated to scattered showers and
thunderstorms will remain a possibility through the day thanks to
daytime heating and remaining moisture. After sunset, there will
be a lull in precipitation that will last through the night.
Chance of storms returns on Tuesday, but these storms will be
focused mainly south of I-45 along the seabreeze in the afternoon.
High temperatures today will again be in the low to mid 90s, and
then solidly in the mid 90s on Tuesday. Overnight lows will continue
to be in the mid 70s inland and near 80s along the coast.
Fowler
LONG TERM [Wednesday Through Monday]...
Moisture should be increasing Wednesday morning with high pressure
to the northeast keeping the SE flow in place. Rain chances should
be mainly diurnally driven along the seabreeze. ECMWF is trending
a little wetter Friday as deeper moisture arrives and the morning
starts off with a bit stronger coastal speed convergence and the
upper shear axis over the area sags south to near the coast. Have
favored this slightly with 40-45 chances on rain Thursday and
Friday as the dominant upper ridge near or north of the 4 Corners
area wobbles northward. Slightly cooler temperatures aloft/weaker
capping occurs before the profile starts to warm back up and
deeper moisture moves well inland and drier air at least in the
900-700mb layer arrives. Will be watching a wave near Cuba fill
and slip westward as this may be the next greater chance of rain
if it doesn't get shunted into Mexico or fills. Overall
looking for afternoon temperatures close to climo and a little
warmer on mins by a degree or 3. Time for the mosquitos to make a
comeback.
MARINE...
Mostly quiet for the marine areas with 5-10 and 10-15 knots the
primary winds across the area...a little stronger over the Gulf at
night and then stronger in the bays during the afternoon with the
seabreeze expanding inland. Seas 2-4 feet this week. The
variations will probably be in the form of weather - showers and
thunderstorms as the moisture deepens Thursday and Friday expect
to see an increase in coverage.
Tide levels and rip currents should be closer to normal for much
of the week if not all the way into the weekend.
45
HYDROLOGY...
River levels continuing to steadily lower and 4 more have dropped
out of flood since Sunday afternoon. Boling/Strane Park/Sweeny the
only remaining in flood.
TROPICAL...
Quiet if not dusty. The big dust storm that came off of Africa 3
days ago is moving through the Caribbean and could reach SETX
late Friday or Saturday on way out on the east side of tropical
wave.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 89 73 91 73 92 / 80 20 20 10 20
Houston (IAH) 91 75 92 75 92 / 50 20 40 0 30
Galveston (GLS) 88 80 88 80 89 / 20 10 30 10 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...99
Aviation/Marine...99
In the hours before
Special weather statement, Jul 12, 8:08 AM CST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
908 AM CDT Mon Jul 12 2021
TXZ164-177>179-121445-
San Jacinto TX-Walker TX-Polk TX-Trinity TX-
908 AM CDT Mon Jul 12 2021
...Strong Thunderstorms Moving From Walker County into San Jacinto
County...
At 907 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Point Blank, or 13 miles east of Huntsville, moving
northeast at 25 mph.
Winds to about 40 mph will be possible with the strongest part of
this storm.
Locations impacted include...
Onalaska, Point Blank and Oakhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3065 9549 3076 9542 3092 9516 3069 9506
TIME...MOT...LOC 1407Z 244DEG 24KT 3071 9533
Special weather statement, Jul 12, 8:36 AM CST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
936 AM CDT Mon Jul 12 2021
TXZ164-177>179-199-121515-
San Jacinto TX-Walker TX-Polk TX-Montgomery TX-Trinity TX-
936 AM CDT Mon Jul 12 2021
...Strong Thunderstorms Capable of Producing Heavy Rain and Gusty
Winds...
At 935 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Point Blank to 10 miles west of Coldspring
to near Panorama Village. Movement was northeast at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Northwestern Conroe, Willis, Livingston, Shepherd, Panorama Village,
Onalaska, Corrigan, Coldspring, Point Blank, Lake Livingston State
Park, West Livingston, Oakhurst and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3112 9479 3073 9492 3050 9501 3033 9554
3049 9543 3081 9530 3113 9481
TIME...MOT...LOC 1435Z 238DEG 20KT 3082 9521 3054 9530 3038 9546Special weather statement, Jul 12, 9:12 AM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1012 AM CDT Mon Jul 12 2021
TXZ178-179-199-200-121600-
San Jacinto TX-Northern Liberty TX-Polk TX-Montgomery TX-
1012 AM CDT Mon Jul 12 2021
...LINE OF THUNDERSTORMS CONTINUES TO PRODUCE GUSTY WINDS AND BRIEF
HEAVY DOWNPOURS AS IT ADVANCES EASTWARD...
At 1012 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Livingston to Splendora. Movement was
southeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Northern Liberty, Cleveland, Livingston, Shepherd, Onalaska,
Splendora, Patton Village, Roman Forest, Woodbranch, Coldspring,
Hardin, Plum Grove, Kenefick, Goodrich, North Cleveland, Dayton
Lakes, Lake Livingston State Park, West Livingston, Alabama-Coushatta
Reservation and Moss Hill.
LAT...LON 3049 9454 3049 9473 3028 9466 3008 9480
3013 9509 3017 9510 3014 9513 3019 9539
3084 9509 3078 9460
TIME...MOT...LOC 1512Z 299DEG 25KT 3075 9492 3024 9519Special weather statement, Jul 12, 11:01 AM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1201 PM CDT Mon Jul 12 2021
TXZ176-195-196-198-121800-
Madison TX-Brazos TX-Grimes TX-Burleson TX-
1201 PM CDT Mon Jul 12 2021
...A Cluster of Strong Thunderstorms Near College Station...
At 1200 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm centered over the vicinity of College Station, moving
northeast at 15 mph.
Briefly heavy rain and wind gusts in excess of 30 mph may be
possible with this storm.
Locations impacted include...
College Station, Bryan, Millican, Kyle Field, Iola, Wellborn and
Carlos.
LAT...LON 3040 9622 3058 9651 3086 9613 3068 9585
TIME...MOT...LOC 1700Z 227DEG 13KT 3057 9623